Alert archive / California / High Wind Warnings in 2022

High Wind Warning 4, NWS Las Vegas, NV

April 15, 2022Inyo County, California

NWS Las Vegas, NV issued this high wind warning at Apr 15, 2022, 12:05 PM PDT for Inyo County, California. It took effect at Apr 16, 2022, 5:00 AM PDT. It was in force for 15 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 15, 2022, 12:05 PM PDT (19:05 UTC)
In effect from
Apr 16, 2022, 5:00 AM PDT
Expired
Apr 16, 2022, 8:00 PM PDT
In force
15 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The radar

The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 1:22 PM PDTNON-TSTM WND DMG7 N Olancha, CA*** 1 INJ *** CHP REPORTED AN OVERTURNED SEMI ALONG US HIGHWAY 395 AND ASH CREEK RD NEAR OLANCHA CA DUE TO STRONG DOWNSLOPE WINDS. DRIVER HAD ARM INJURY FROM THE INCIDENT.
Apr 16, 1:22 PM PDTNON-TSTM WND DMG7 N Olancha, CA*** 1 INJ *** CHP REPORTED TWO OVERTURNED SEMIS ALONG US HIGHWAY 395 NEAR OLANCHA DUE TO STRONG DOWNSLOPE WINDS. ONE DRIVER HAD AN ARM INJURY.
Apr 16, 2:10 PM PDTNON-TSTM WND GST 7313 Sse Haiwee, CAGUSTS 58 MPH OR GREATER OCCURRED FROM 1310 TO 1430.
Apr 16, 2:42 PM PDTNON-TSTM WND GST 785 Nw Independence, CAGUSTS 58 MPH OR GREATER OCCURRED FROM 1342 TO 1542.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2022-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2022-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2795 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

836 
WWUS75 KVEF 151905
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1205 PM PDT Fri Apr 15 2022

CAZ519-520-161000-
/O.UPG.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/
/O.NEW.KVEF.HW.W.0004.220416T1200Z-220417T0300Z/
Eastern Sierra Slopes-Owens Valley-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, and Olancha
1205 PM PDT Fri Apr 15 2022

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY...

* WHAT...West winds 40 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...From 5 AM to 8 PM PDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Drivers on Highway 395 should be prepared 
  for dangerous driving conditions due to sudden strong crosswinds
  and reduced visibilities due to blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ521>524-161000-
/O.CON.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/
White Mountains of Inyo County-Death Valley National Park-
Western Mojave Desert-Eastern Mojave Desert-
Including Westgard Pass, Bristlecone Pine, Furnace Creek, 
Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, and Mitchell Caverns
1205 PM PDT Fri Apr 15 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT
SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...White Mountains of Inyo County, Death Valley National 
  Park, Western Mojave Desert and Eastern Mojave Desert. This 
  includes Barstow and Baker.

* WHEN...From 8 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Widespread blowing dust is likely.

* ADDITIONAL DETAILS...Beware of sudden crosswinds and 
  reductions in visibility due to blowing dust on I-15 between 
  Barstow and Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ016>022-161000-
/O.CON.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/
Lake Mead National Recreation Area-Northeast Clark County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Bullhead City, Oatman, Mohave Valley, Mesquite, 
Overton, Moapa, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, 
Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
1205 PM PDT Fri Apr 15 2022 /1205 PM MST Fri Apr 15 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ TO
8 PM PDT /8 PM MST/ SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected. Localized gusts to 65 mph possible in the Spring 
  Mountains.

* WHERE...All of Clark and southern Nye counties in southern 
  Nevada, as well as the Lake Mead National Recreation Area.

* WHEN...From 8 AM PDT /8 AM MST/ to 8 PM PDT /8 PM MST/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Pockets of blowing dust are likely. Dangerous boating 
  conditions expected on Lake Mead and Lake Mohave.

* ADDITIONAL DETAILS...Strong winds may lead to dangerous travel
  at times along US-95 between Lee Canyon Road to Desert Rock. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-NVZ015-161000-
/O.CON.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/
Northwest Plateau-Northwest Deserts-Lincoln County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Caliente, Pioche, 
Panaca, Hiko, Alamo, and Rachel
1205 PM PDT Fri Apr 15 2022 /1205 PM MST Fri Apr 15 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ TO
8 PM PDT /8 PM MST/ SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau and Northwest Deserts. 
  In Nevada, Lincoln County.

* WHEN...From 8 AM PDT /8 AM MST/ to 8 PM PDT /8 PM MST/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Areas of blowing dust may result in pockets of low 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
3 follow-up statements
519 
WWUS75 KVEF 160716
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1216 AM PDT Sat Apr 16 2022

CAZ519-520-162200-
/O.CON.KVEF.HW.W.0004.220416T1200Z-220417T0300Z/
Eastern Sierra Slopes-Owens Valley-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, and Olancha
1216 AM PDT Sat Apr 16 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS
MORNING TO 8 PM PDT THIS EVENING...

* WHAT...West winds 40 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...From 5 AM to 8 PM PDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult
  to impossible, especially for high profile vehicles.

* ADDITIONAL DETAILS...Drivers on Highway 395 should be prepared
  for dangerous driving conditions due to sudden strong crosswinds
  and reduced visibilities due to blowing dust. Road closures are
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ521>524-162200-
/O.CON.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/
White Mountains of Inyo County-Death Valley National Park-
Western Mojave Desert-Eastern Mojave Desert-
Including Westgard Pass, Bristlecone Pine, Furnace Creek, 
Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, and Mitchell Caverns
1216 AM PDT Sat Apr 16 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...White Mountains of Inyo County, Death Valley National 
  Park, Western Mojave Desert and Eastern Mojave Desert. This 
  includes Barstow and Baker.

* WHEN...From 8 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Widespread blowing dust is likely.

* ADDITIONAL DETAILS...Beware of sudden crosswinds and 
  reductions in visibility due to blowing dust on I-15 between 
  Barstow and Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ016>022-162200-
/O.CON.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/
Lake Mead National Recreation Area-Northeast Clark County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Bullhead City, Oatman, Mohave Valley, Mesquite, 
Overton, Moapa, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, 
Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
1216 AM PDT Sat Apr 16 2022 /1216 AM MST Sat Apr 16 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ THIS
MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected. Localized gusts to 65 mph possible in the Spring 
  Mountains.

* WHERE...All of Clark and southern Nye counties in southern 
  Nevada, as well as the Lake Mead National Recreation Area.

* WHEN...From 8 AM PDT /8 AM MST/ to 8 PM PDT /8 PM MST/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Pockets of blowing dust are likely. Dangerous boating 
  conditions expected on Lake Mead and Lake Mohave.

* ADDITIONAL DETAILS...Strong crosswinds may impact travel along
  US-95 between Las Vegas and Desert Rock. Areas of dust may
  restrict visibility on I-15 and US-95 south of Las Vegas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-NVZ015-162200-
/O.CON.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/
Northwest Plateau-Northwest Deserts-Lincoln County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Caliente, Pioche, 
Panaca, Hiko, Alamo, and Rachel
1216 AM PDT Sat Apr 16 2022 /1216 AM MST Sat Apr 16 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ THIS
MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau and Northwest Deserts. 
  In Nevada, Lincoln County.

* WHEN...From 8 AM PDT /8 AM MST/ to 8 PM PDT /8 PM MST/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Areas of blowing dust may result in pockets of low 
  visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
730 
WWUS75 KVEF 162127
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
227 PM PDT Sat Apr 16 2022

CAZ519-520-170300-
/O.CON.KVEF.HW.W.0004.000000T0000Z-220417T0300Z/
Eastern Sierra Slopes-Owens Valley-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, and Olancha
227 PM PDT Sat Apr 16 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WHAT...West winds 40 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult to impossible, especially for high profile vehicles.

* ADDITIONAL DETAILS...Drivers on Highway 395 should be prepared 
  for dangerous driving conditions due to sudden strong 
  crosswinds and reduced visibilities due to blowing dust. Road 
  closures are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. Use caution if you must drive.

&&

$$

CAZ521>524-170300-
/O.CON.KVEF.WI.Y.0018.000000T0000Z-220417T0300Z/
White Mountains of Inyo County-Death Valley National Park-
Western Mojave Desert-Eastern Mojave Desert-
Including Westgard Pass, Bristlecone Pine, Furnace Creek, 
Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, and Mitchell Caverns
227 PM PDT Sat Apr 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...White Mountains of Inyo County, Death Valley National 
  Park, Western Mojave Desert and Eastern Mojave Desert. This 
  includes Barstow and Baker.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Widespread blowing dust is likely.

* ADDITIONAL DETAILS...Beware of sudden crosswinds and reductions
  in visibility due to blowing dust or sand in the vicinity of dry
  lake beds and sand dunes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ016>022-170300-
/O.CON.KVEF.WI.Y.0018.000000T0000Z-220417T0300Z/
Lake Mead National Recreation Area-Northeast Clark County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Bullhead City, Oatman, Mohave Valley, Mesquite, 
Overton, Moapa, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, 
Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
227 PM PDT Sat Apr 16 2022 /227 PM MST Sat Apr 16 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS
EVENING...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph
  expected. Localized gusts to 65 mph in the Spring Mountains.

* WHERE...All of Clark and southern Nye counties in southern 
  Nevada, as well as the Lake Mead National Recreation Area.

* WHEN...Until 8 PM PDT /8 PM MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Pockets of blowing dust are likely. Dangerous boating 
  conditions expected on Lake Mead and Lake Mohave.

* ADDITIONAL DETAILS...Strong crosswinds may impact travel along 
  US-95 between Las Vegas and Desert Rock. Areas of dust may 
  restrict visibility on I-15 and US-95 south of Las Vegas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-NVZ015-170300-
/O.CON.KVEF.WI.Y.0018.000000T0000Z-220417T0300Z/
Northwest Plateau-Northwest Deserts-Lincoln County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Caliente, Pioche, 
Panaca, Hiko, Alamo, and Rachel
227 PM PDT Sat Apr 16 2022 /227 PM MST Sat Apr 16 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau and Northwest Deserts. 
  In Nevada, Lincoln County.

* WHEN...Until 8 PM PDT /8 PM MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Areas of blowing dust may result in pockets of low 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
356 
WWUS75 KVEF 170248
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
748 PM PDT Sat Apr 16 2022

CAZ519-520-170400-
/O.EXP.KVEF.HW.W.0004.000000T0000Z-220417T0300Z/
Eastern Sierra Slopes-Owens Valley-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, and Olancha
748 PM PDT Sat Apr 16 2022

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds have continued to decrease over the past few hours and 
while a few gusts to 30 mph are still possible along the eastern 
slopes of the Sierra through 10 PM, high winds are no longer 
expected and the High Wind Warning will be allowed to expire as
scheduled at 8:00 pm PDT this evening. 

$$

CAZ521>524-170400-
/O.EXP.KVEF.WI.Y.0018.000000T0000Z-220417T0300Z/
White Mountains of Inyo County-Death Valley National Park-
Western Mojave Desert-Eastern Mojave Desert-
Including Westgard Pass, Bristlecone Pine, Furnace Creek, 
Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, and Mitchell Caverns
748 PM PDT Sat Apr 16 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Wind gusts have dropped below 40 mph across Inyo and San
Bernardino counties, and will continue to decrease through the
remainder of the evening and overnight. As such, the Wind 
Advisory will be allowed to expire as scheduled at 8:00 pm PDT 
this evening.

$$

AZZ036-NVZ016>022-170400-
/O.EXP.KVEF.WI.Y.0018.000000T0000Z-220417T0300Z/
Lake Mead National Recreation Area-Northeast Clark County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Bullhead City, Oatman, Mohave Valley, Mesquite, 
Overton, Moapa, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, 
Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
748 PM PDT Sat Apr 16 2022 /748 PM MST Sat Apr 16 2022/

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING...

Wind gusts have dropped below 40 mph across Southern Nevada and
the Lake Mead Recreation Area, and will continue to decrease 
through the remainder of the evening and overnight. As such, the 
Wind Advisory will be allowed to expire as scheduled at 8:00 pm 
PDT/MST this evening.

$$

AZZ001-003-NVZ015-170400-
/O.EXP.KVEF.WI.Y.0018.000000T0000Z-220417T0300Z/
Northwest Plateau-Northwest Deserts-Lincoln County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Caliente, Pioche, 
Panaca, Hiko, Alamo, and Rachel
748 PM PDT Sat Apr 16 2022 /748 PM MST Sat Apr 16 2022/

Wind gusts have dropped below 40 mph across Southern Nevada and
Northwest Arizona, and will continue to decrease through the 
remainder of the evening and overnight. As such, the Wind 
Advisory will be allowed to expire as scheduled at 8:00 pm PDT/MST
this evening.


$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Apr 15, 9:51 AM PDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 15, 9:51 AM PDT, 2 hours 14 minutes before
FXUS65 KVEF 150938 AFDVEF

Area Forecast Discussion
National Weather Service Las Vegas NV
951 AM PDT Fri Apr 15 2022

.SYNOPSIS...Breezy but otherwise pleasant conditions are in store
today with abundant sunshine. Widespread gusty winds return
Saturday as a quick moving weather system moves through, which
will also result in areas of blowing dust. A warming trend will
commence Sunday onward with temperatures climbing above normal,
but persistent springtime winds can be expected as well.
&&

.UPDATE...Diffuse sunshine through a veil of high thin clouds
with generally light winds persisted across the region through the
morning. Quiet weather is expected through the afternoon with
increasing high clouds likely and light afternoon breezes in many
locations. High temperatures will be a couple of degrees warmer
today compared to yesterday.

--Nickerson--
&&

.PREVIOUS DISCUSSION...238 AM PDT Fri Apr 15 2022
.SHORT TERM...through Sunday night.

Breezy southwesterly winds persist this hour with gusts in the 25
to 35 mph range common across the Mojave Desert despite the late
night hour. Pressure gradients between LAX-LAS appear to have
peaked a few hours ago, and are beginning to weaken, which should
conversely allow the winds to die down a bit prior to sunrise.
However, southwesterly breezes will resurface in the afternoon
beneath a southwesterly flow aloft and mixing of the surface layer
to near 10,000 feet. Overall though, a fairly pleasant Friday is
in store with seasonable afternoon temperatures.

Tomorrow promises to be yet another very windy day as a quick
moving shortwave zips through the southern Great Basin. Strongest
winds and most of the wind related weather impacts will be
focused along and north of the I-40 corridor, where wind gusts
exceeding 40 mph and widespread blowing dust are more probable.
High resolution guidance as well as the experimental NBM 4.1 point
to a couple areas of particular interest tomorrow, one in the
Sierra and Owens Valley, and the other in the Spring Mountains and
western Las Vegas Valley. These areas in particular have an
increasing signal for downslope wind enhancement, where wind gusts
exceeding 60 mph are possible. Additionally, forecast soundings
suggest a ridgetop inversion layer which may work to amplify the
downslope wind signature in these areas.

Went ahead and issued a wind advisory for Saturday for most of
the Mojave Desert and southern Great Basin north of I-40, and
highlighted wind gusts in the 45-55 mph range, though locally
stronger winds will be possible in the lee of the Spring Mountains
and Sierra. Still not anticipating as significant of a wind event
as last Monday, but there could still be renewed crosswind
impacts on US-395 in the Owens Valley.

With the fast motion of Saturdays shortwave, strong winds will be
relatively shortlived, and tend to weaken quickly in the evening
as the shortwave zips towards the Four Corners. Thereafter,
climbing heights will allow for a quick warm up on Sunday as
temperatures return to above normal territory, and at least a
brief break from the gusty winds.

.LONG TERM...Monday through Thursday.

Long range ensembles show a broad ridge building across the
southwest US for the first part of next week.  West to southwest
winds aloft along with building heights will result in temperatures
rising to 5 to 10 degrees above normal levels developing by mid-
week.  Tuesday still looks to be the best day to see increased winds
in our area as a trough moves into the Pacific Northwest.  No
significant precipitation is expected across the region as a result
of this system, but the elevated winds along with low RH values
could lead to a fire weather concern Tuesday into Wednesday.  Models
are also hinting  that another storm system may affect the area by
the end of next week, but both it is too far out to nail down
specifics on strength and timing.  Stay tuned.

&&

.AVIATION...For Harry Reid...South-southwest breezes continue
through sunrise, with speeds gradually decreasing to below 10 knots.
Scattered clouds with bases aoa 15 kft. Light and variable winds in
the late morning, with just a few high clouds. During the afternoon,
south-southwest winds increase, with gusts of 18-20 knots. These
winds are expected to continue increasing through the night and into
tomorrow where gusts of 40-45 knots will be possible. Scattered high
clouds tonight and tomorrow.

For the rest of southern Nevada, northwest Arizona and southeast
California...At KBIH, northerly winds expected to prevail through
the TAF period, with speeds of 6-10 knots. Some gusts around 16
knots possible this afternoon. Scattered clouds aoa 15 kft. For
KDAG, breezy west-southwest winds prevail, with speeds of 15-20
knots and gusts of 25-30 knots. Mostly clear skies with just a few
high clouds. For sites in the Colorado River Valley, expect mostly
clear skies. South-southwest winds around 10 knots through the TAF
period, with gusts to 18 knots possible this afternoon.
&&

.SPOTTER INFORMATION STATEMENT...Strong winds are expected
Saturday and reports of high wind gusts, wind damage, and reduced
visibility due to blowing dust are appreciated. &&

SHORT TERM...Outler
LONG TERM...Planz
AVIATION...Woods

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 12:33 AM PDTWind AdvisoryVEFInyo, San Bernardino43 hr

Nearby

High Wind Warnings in California, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.